Article Text

Download PDFPDF
Not so Goody’s powder
  1. Raja Samir Khan1,
  2. Sardar Momin Shah-Khan2 and
  3. Justin Kupec2
  1. 1Department of Medicine, West Virginia University, Morgantown, West Virginia, USA
  2. 2Department of Medicine, Section of Digestive Diseases, West Virginia University, Morgantown, West Virginia, USA
  1. Correspondence to Dr Raja Samir Khan; rajasamirkhan.aku{at}gmail.com

Abstract

Over-the-counter analgesic medications are widely used amongst American adults and are also available in powder forms. Their adverse effects have been well documented in literature. Gastrocolic fistulas as a complication of peptic ulcer disease from analgesic powder usage have been previously unreported. Here, we report a patient with upper gastrointestinal bleeding and acute anaemia secondary to peptic ulcer complicated by gastrocolic fistula in a patient using analgesic powder.

  • ulcer
  • radiology
  • endoscopy
  • drugs: gastrointestinal system

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Footnotes

  • Contributors Gastroscopy was performed by SMS-K and JK. RSK contributed to the planning, conception and design of the manuscript including literature review and manuscript writing. SMS-K assisted in the conception and design of the manuscript in addition to editing and review. JK assisted in supervising as well as manuscript editing and review.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Provenance and peer review Not commissioned; externally peer reviewed.